HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Drug Interactions / Side Effects (https://www.healthboards.com/boards/drug-interactions-side-effects/)
-   -   Chantix side effect? (https://www.healthboards.com/boards/drug-interactions-side-effects/494335-chantix-side-effect.html)

theycallmemom 04-27-2007 02:34 PM

Chantix side effect?
 
was doing really good up till today, and am feeling really really depressed. Was wondering if anyone else on Chantix has had this feeling while on the med

Memaw649 04-27-2007 02:53 PM

Re: Chantix side effect?
 
Hi Mom!
You might be feeling like this because of the nicotine withdrawals plus the side effects of the Chantix.
Depression is one of the side effects of the Chantix plus it is one of the withdrawals from the cigarettes. Since you have cut back so much on your smoking, it could very well be from the nicotine.
Just hang in there. I know it's tough.

Good Luck to you!!

Memaw

janpo1 04-27-2007 03:00 PM

Re: Chantix side effect?
 
Hey mom!!!!



deleted (Read the rules!)



I'm sorry your having a bad day. I actually felt worse when i was on the chantix and smoking than i was when i stopped smoking.

Memaw is right~ that first week your going through withdrawals even though your still smoking.

I was so tired all the time too. Now i've got quite a bit of my energy back. Only problem i'm having is falling asleep at night.

Philmajor 04-27-2007 03:11 PM

Re: Chantix side effect?
 
I don't know if I was really depressed but I certainly didn't feel like myself (I'm not sure who I felt like :)) I am still having trouble sleeping at night and I've attributed the lack of sleep to feeling sad/unmotivated. I can't say it's interferring with my life but I'll be glad when I'm back to "normal".

janpo1 04-27-2007 03:19 PM

Re: Chantix side effect?
 
.......deleted

Memaw649 04-27-2007 03:38 PM

Re: Chantix side effect?
 
Jan,
The insomnia is a side effect of the Chantix, but it is also from the nicotine withdrawal too. So many of these things go hand in hand and it is hard to tell which is causing it.

deleted



this drug is so new that a lot of people don't know if what they are feeling is normal or not. The doctors don't know in a lot of the cases.
Please keep us posted on how you are doing. It helps others to know they are not the only ones going through this.

Good Luck to you!!

Memaw

DeadFish 04-27-2007 03:50 PM

Re: Chantix side effect?
 
Philmajor, what is 'normal', anymore?
:confused:
Not to de-thread, but I've flirted with what was called depression a number of instances in my adult life.. but nicotine and sugar were two of my major influences and now ...gone.
Though I get 'down' times since I started the chantix-fueled quit, I don't feel as bleak, consistently everyday from this experience as much as others.
It's a daily roller coaster quitting, but after all, when we quit we give up one of the most major consciousness-changing drugs in our lives.
I feel more 'flat' than I ever used to, but I don't know if that is 'normal'.
It's kind of interesting learning to be somebody different.
I'd say that off the top of my head, I've read more people having sleep issues with chantix use than any other particular side effect, would you's think?

Memaw649 04-27-2007 08:53 PM

Re: Chantix side effect?
 
Deadfish,
When the Chantix is out of your system the flatulence should stop.
(Unless you are eating a high fiber diet!!)
Chantix has a 24 hour 1/2 life and if I'm right this means that say you take a pill Sat. a.m., on Sun a.m. only 1/2 is still in your system; on Mon. a.m. only 1/4 (1/2 of what was left on Sun. a.m.) is left; on Tue. 1/8, etc. until it is nothing left or practically nothing.

So it must be mostly out of you system by now. Maybe you can blame the dog now!!

Memaw

Warwick_Jo 04-30-2007 08:13 PM

Re: Chantix side effect?
 
[QUOTE=theycallmemom;2949593]was doing really good up till today, and am feeling really really depressed. Was wondering if anyone else on Chantix has had this feeling while on the med[/QUOTE]

I have been taking it for 17 days. I've felt a little down but nothing to really concern me. I am having short term memory problems. Strange dreams too.
Anyone else?

Memaw649 05-01-2007 12:05 AM

Re: Chantix side effect?
 
[QUOTE=Warwick_Jo;2955036]I have been taking it for 17 days. I've felt a little down but nothing to really concern me. I am having short term memory problems. Strange dreams too.
Anyone else?[/QUOTE]

Hi Jo,
The strange dreams is one of the side effects of the Chantix. A lot of people have very vivid, realistic dreams. Most people say they do go away with time. I did not have that side effect while on it. It is natural to feel a little down. That has as much to do with the nicotine withdrawals as it has to do with the Chantix. A lot of people call the "short term memory problems" brain fog. That goes along with the Chantix, too. That should go away after about a month. Maybe a little less.

Memaw

FABULIZ 05-02-2007 12:43 PM

Re: Chantix side effect?
 
:wave: HI EVERYONE, JUST GOT MY CHANTIX 0.5 AND 1MG PACK TODAY, READING THE SIDE AFFECTS, I'M A LITTLE AFRAID TO TAKE IT. MY CONCERN IS THE LIVER KIDNEY THING. HAS ANYONE HAD A PROBLEM WITH THIS?

Memaw649 05-02-2007 09:08 PM

Re: Chantix side effect?
 
Fabuliz,
As far a I know, no one has posted any liver or kidney side effects. A lot of medication works on the liver. I'm taking a couple of those meds now and the Chantix did not affect my liver or kidney function while taking them. Even tylenol has a warning about the liver. As long as you take it as prescribed, I feel you will be okay, but you might want to voice your concerns to your doctor.

Memaw

FABULIZ 05-03-2007 08:25 AM

Re: Chantix side effect?
 
[QUOTE=Memaw649;2959782]Fabuliz,
As far a I know, no one has posted any liver or kidney side effects. A lot of medication works on the liver. I'm taking a couple of those meds now and the Chantix did not affect my liver or kidney function while taking them. Even tylenol has a warning about the liver. As long as you take it as prescribed, I feel you will be okay, but you might want to voice your concerns to your doctor.

Memaw[/QUOTE]

THANK YOU MEMAW!! TODAY I BEGIN THE CHANTIX. I'VE READ ALL OF YOUR SIDE EFFECTS, SO I THINK I CAN DO THIS.:eek:

rjjapd 05-05-2007 06:22 PM

Re: Chantix side effect?
 
I've been on it for a couple of months and experience; lack of motivation, foggyheadedness, lack of energy and more dreams than I have had in a long time. I've smoked about 36 years so I reckon it's a combination of the medicine and lack of nicotine. I sure hope it clears up soon. Any ideas?

Kam28 05-23-2007 10:08 AM

Re: Chantix side effect?
 
Hi all! I started taking Chantix 11 days ago! I'm doing really well on it. I'm trying to not smoke at all but the problem I'm having is that I'm having 1 cigarette a day still. The only noticable side effects are some nausea when I first take it and 1 problem that is a bit uncomfortable, I got a yeast infection from it. I also broke out in a mild rash! I thought the rash was some kind of bite but I have them all over my legs and arms so I figured it was from the Chantix! Has anyone else had any of these side affects? :confused:


All times are GMT -7. The time now is 11:31 AM.